MAUDE Adverse Event Report: ABBOTT MEDICAL EPIC¿ SUPRA VALVE (AORTIC); HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL EPIC¿ SUPRA VALVE (AORTIC); HEART-VALVE, NON-ALLOGRAFT TISSUE
Catalog Number ESP200-21
Medical Device Problem Code Incomplete Coaptation (2507)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/14/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2023, a 21mm epic supra valve (serial: (b)(6)) was chosen for implantation into a 23mm native valve.During implantation, after completing the supra annular sutures, when the valve holder cap was removed and valve was tested, one of the leaflets was not attached properly.There was a gap in the leaflet just beyond its attachment.There was no tear in the leaflet or cusp.Leaflet tissue had not been manually manipulated or handled with any unprotected forceps or sharp instruments the valve was explanted and replaced with another 21mm epic supra valve.The patient remained hemodynamically stable throughout the procedure and is reported to be stable.There were no patient consequences and no clinically significant delay.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of a gap in the leaflet was reported.The valve was returned to abbott for analysis and the investigation found one of the leaflet had a tear.All three leaflets had limited mobility when manually manipulated and appeared to be dehydrated which precluded functional testing.Images received from the field appeared to show folded leaflet on the valve.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the information received, the cause of the reported incident could not be conclusively determined.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.
 
Event or Problem Description
It was reported that on (b)(6) 2023, a 21mm epic plus valve (serial: (b)(6)) was chosen for implantation into a 23mm native valve.During implantation, after completing the supra annular sutures, when the valve holder cap was removed and valve was tested, one of the leaflets was not attached properly.There was a gap in the leaflet just beyond its attachment.There was no tear in the leaflet or cusp.Leaflet tissue had not been manually manipulated or handled with any unprotected forceps or sharp instruments the valve was removed and replaced with another 21mm epic plus valve.The patient remained hemodynamically stable throughout the procedure and is reported to be stable.There were no patient consequences and no clinically significant delay.

Brand Name
EPIC¿ SUPRA VALVE (AORTIC)
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL LTDA. REG#3001883144
1301rua profvieira demendonça
bairro engenho nogueira 31.31 0-26
BR   31.310-260
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key18086060
Report Number2135147-2023-04900
Device Sequence Number6591155
Product Code LWR
UDI-Device Identifier05415067033123
UDI-Public05415067033123
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P040021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberESP200-21
Device Lot NumberBR00035331
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/15/2023
Supplement Date Received by Manufacturer12/11/2023
Initial Report FDA Received Date11/07/2023
Supplement Report FDA Received Date12/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age63 YR
Patient SexFemale
Patient Weight52 KG